# SDR FDEA201512043909

- Difficulty date: December 4, 2015
- Submitted: December 7, 2015
- Operation: Air carrier
- Aircraft: N596FE
- Make and model: Doug MD-11F
- Aircraft serial: 48554
- Aircraft time: 78,050 hours, 15,455 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: A/C Pack
- Condition: Contaminated
- Location: Ac  Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

EXPERIENCED FUME EVENT FOR ABOUT 3 MINUTES ON INITIAL CLIMB OUT.  ODOR WAS STRONG, DIRTY SOCKS OR MOLDY CHEESE SMELL.  ACCORDING TO NUMEROUS TECHNICAL REPORTS, HAVE READ THIS IS CAUSED BY ENG OIL LEAKING INTO THE BLEED AIR SYS, THEN BECOMING PARALYZED, THERMALLY DECOMPOSED.  WHEN THIS HAPPENS TOXIC SUBSTANCES ARE RELEASED.  CAPTAIN WILL SUBMIT FLIGHT SAFETY REPORT.  TROUBLE SHOT SYS WITH APU, RAN 1 & 3 PACK NOTICED SLIGHT SMELL IN COCKPIT WITH BOTH PACKS RUNNING.  NR 2 PACK ON, DEFERRED.  CLEANED ACFT PACKS 1 & 3, DUCTS. RAN ALL 3 ENGS WITH 1 & 3 PACKS ON & NEW CONICAL COALESCERS INSTALLED.  TRIM AIR OFF, NO ODOR NOTICED, TURNED TRIM AIR ON, NO DIFFERENCE.  OK FOR SERVICE.
